MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (healthcare provider, clinical study) via a manufacturer representative regarding a patient having lumbosacral spinal level therapy at levels l3-l4 and l4-l5 for primary diagnosis of instability.It was reported that the patient experienced persistent back pain above the fusion site on the right side following a bus accident on (b)(6) 2022, described as stabbing, sharp, and aching above the right buttock.Diagnostic tests, including an mri without contrast on (b)(6) 2023, revealed no pathological changes.Injections on (b)(6) 2023 provided temporary relief (100% for 4-10 hours), but burning pain persisted by (b)(6) 2023.Radiofrequency ablation on (b)(6) 2023 resulted in 95-100% relief by (b)(6) 2023.Treatments included right-sided l3 and l5 medial branch injections ((b)(6) 2023), radiofrequency ablation ((b)(6) 2023), and right l3 and l5 rf ablation with triamcinolone injection on (b)(6) 2023 and (b)(6) 2024.However, by (b)(6) 2024, the patient experienced right- and left-sided back pain when coughing, partially alleviated by lidocaine patches and a tens unit.In (b)(6) 2024, the patient underwent intramuscular ketamine therapy.Epidural steroid injections (esi) targeted l3-l4 and l4-l5 levels.Additional care involved physical therapy and referral to a physiatrist.The patient's outcome status was noted as recovering/resolving.The site seriousness assessment indicates that the adverse event (ae) did not involve congenital anomaly, death, disability, hospitalization, or life-threatening conditions.However, it required medical intervention.The severity of the ae is classified as severe.The sponsor assessment were performed, the clinical events committee (cec) adjudication determined the adverse event (ae) as possibly related to the transforaminal lumbar interbody fusion (tlif) procedure, tlif grafting material, interbody (ib) fusion device, and posterior supplemental fixation system.The site-related assessment concludes that the adverse event (ae) is possibly related to the capstone peek spinal system implant, the posterior supplemental fixation system, the tlif grafting material, and the study procedure (tlif l4/l5).

Brand Name
CAPSTONE® SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf,de 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf,de 94469
GM   94469
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23000982
Report Number3011795235-2025-00012
Device Sequence Number15819892
Product Code MAX
UDI-Device Identifier00613994291004
UDI-Public(01)00613994291004(17)270219(10)H5509684
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2991022
Device Catalogue Number2991022
Device Lot NumberH5509684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/09/2025
Date Device Manufactured02/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite